MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unspecified procedure, the osteoraptor anchor fractured when it was crewed in.The procedure was completed using a back-up device.It is unknown if there was any surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A review of the customer supplied image finds a picture with a partial view of the insertion device and the fractured anchor, including the still attached blue and white suture loop.The items are laying on a smith and nephew box.The insertion device, fractured anchor and suture material have debris on them.A visual inspection of the returned device found that it is not in its original packaging.The blue and white suture is still attached to the suture ring and the fractured anchor is attached to the suture loop near the distal end of the insertion device.The insertion device, the fractured anchor and the suture all have debris on them.Based on the condition of the product material found during visual inspection, additional material testing is not required.The anchor fractured during screwing the anchor in during a knee ligament repair surgery.Reportedly, the device did not break inside the patient, who had normal bone quality.The procedure was completed using a smith and nephew backup device in the originally drilled hole.No further complications were reported, and no additional requested information was provided.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an knee ligament repair, the osteoraptor anchor fractured when it was screwed in.The procedure was completed without a delay using a back-up device in the originally drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: correction on h6 "health effect - impact code".

Brand Name
OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14279670
Report Number1219602-2022-00619
Device Sequence Number12312032
Product Code MAI
UDI-Device Identifier00885554022254
UDI-Public00885554022254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model Number72203290
Device Catalogue Number72203290
Device Lot Number2059258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/03/2022
06/03/2022
12/01/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/11/2022
06/06/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown